Taser-induced atrial fibrillation.

By Kiramarkie Latest Reply 2011-08-19 22:45:20 -0500
Started 2011-08-19 17:17:58 -0500

I had a patient this week that went into atrial fibrillation secondary to Taser. I am wondering if that have been studied extensively. My worry is if it happens in reverse. A patient with chronic atrial fibrillation gets Tasered and converts back to a sinus rhythm, that would be very dangerous wouldn't it even if they are on long-term anticoagulation because there could be a pre-existng clot that could mobilize?

I found it interesting as he the patient has only had 2 episodes of paroxysmal atrial fibrillation, both from Taser-related shock.

1 reply

HeartHawk 2011-08-19 22:45:20 -0500 Report


Tasers clearly seem to affect the heart based on these reports - even in young people! It would be my understanding though that cadioversion to normal sinus rhythm under any circumstances is not likely to increase the risk of clotting or clots being mobilized. If the clot is already there the damage has been done!